MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kink.
 
Event or Problem Description
It was reported to boston scientific corporation that an hydratome rx was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat choledocholithiasis performed on (b)(6) 2025.During the procedure, the cutting wire was broken upon bowing of the tome in preparing for sphincterotomy.It was reported that no part of the cutting wire detached and fell into the patient.A photo was provided of the device outside the patient and shows the cutting wire was broken and kinked.The procedure was completed with another hydratome rx.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kink.Block h11: investigation results: the hydratome rx device was not returned as it was reported to be disposed.A technical analysis could not be performed.However, a media analysis was performed on the photos provided by the complainant where it can be observed that the wire was blackened, broken and kinked after use.No other problems with the device were noted.According to the media analysis performed, it was possible to observe that the cutting wire was kinked and broken from the proximal pierce hole, it was most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Wire broken could have been generated if there was contact between the device and the scope during energization or if the device exceeds the maximum of voltage during procedure as per precautions of the device states, also energizing the device prior to performing sphincterotomy can compromise the cutting wire's integrity, also it can cause a premature cutting wire fatigue, leading to break it.Once the cutting wire breaks, any attempt to remove the device from the scope can bent the cutting wire as observed in the product analysis.Based on all gathered information, the probable cause selected is adverse event related to procedure.
 
Event or Problem Description

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23493852
Report Number3005099803-2025-05892
Device Sequence Number13003170
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public(01)08714729755203(17)280629(10)36871099
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00583050
Device Catalogue NumberM00583050
Device Lot Number0036871099
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date12/04/2025
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown